Alert archive / Washington / Gale Warnings in 2012

Gale Warning 14, NWS Seattle, WA

January 26, 2012

NWS Seattle, WA issued this gale warning at Jan 26, 2012, 3:20 AM PST. It took effect at Jan 26, 2012, 7:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:20 AM PST (11:20 UTC)
In effect from
Jan 26, 2012, 7:00 AM PST
Expired
Jan 26, 2012, 2:06 PM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WHUS76 KSEW 261120
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PST THU JAN 26 2012

PZZ150-153-156-170-173-176-261930-
/O.CAN.KSEW.GL.W.0013.000000T0000Z-120126T1200Z/
/O.EXT.KSEW.SC.Y.0901.120126T1120Z-120127T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
320 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING. 

WEST WIND 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-261930-
/O.UPG.KSEW.GL.W.0012.000000T0000Z-120126T2100Z/
/O.NEW.KSEW.SR.W.0002.120126T1120Z-120126T1500Z/
/O.NEW.KSEW.GL.W.0014.120126T1500Z-120127T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
320 AM PST THU JAN 26 2012

...STORM WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING...
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. A GALE
WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM
7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON.

* WIND...WEST WIND 40 TO 50 KNOTS THIS MORNING EASING TO 25 TO 35
  KNOTS IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND
AND SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-261930-
/O.EXT.KSEW.GL.W.0012.000000T0000Z-120127T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
320 AM PST THU JAN 26 2012

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WIND...WEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-261930-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-120127T1200Z/
GRAYS HARBOR BAR-
320 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY...

* BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...16 FEET SUBSIDING TO 14 FEET TODAY.

* FIRST EBB...AROUND 630 AM PST THURSDAY MORNING.

* SECOND EBB...AROUND 630 PM THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$

PZZ133-261930-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
320 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-261930-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
PUGET SOUND AND HOOD CANAL-
320 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-261930-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
ADMIRALTY INLET-
320 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
029 
WHUS76 KSEW 261203
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
403 AM PST THU JAN 26 2012

PZZ134-262015-
/O.UPG.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
/O.EXB.KSEW.GL.W.0012.000000T0000Z-120126T1800Z/
/O.NEW.KSEW.SC.Y.0903.120126T1800Z-120127T0200Z/
ADMIRALTY INLET-
403 AM PST THU JAN 26 2012

...GALE WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING. 

* WIND...NORTHWEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-262015-
/O.CON.KSEW.SR.W.0002.000000T0000Z-120126T1500Z/
/O.CON.KSEW.GL.W.0014.120126T1500Z-120127T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
403 AM PST THU JAN 26 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WIND...WEST WIND 40 TO 50 KNOTS THIS MORNING EASING TO 25 TO 
  35 KNOTS IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND
AND SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-262015-
/O.CON.KSEW.GL.W.0012.000000T0000Z-120127T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
403 AM PST THU JAN 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WIND...WEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-262015-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-120127T1200Z/
GRAYS HARBOR BAR-
403 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY...

* BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...16 FEET SUBSIDING TO 14 FEET TODAY.

* FIRST EBB...AROUND 630 AM PST THURSDAY MORNING.

* SECOND EBB...AROUND 630 PM THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$

PZZ150-153-156-170-173-176-262015-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
403 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

WEST WIND 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-262015-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
403 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-262015-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
PUGET SOUND AND HOOD CANAL-
403 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
724 
WHUS76 KSEW 261705
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
905 AM PST THU JAN 26 2012

PZZ134-270115-
/O.CON.KSEW.GL.W.0012.000000T0000Z-120126T1800Z/
/O.CON.KSEW.SC.Y.0903.120126T1800Z-120127T0200Z/
ADMIRALTY INLET-
905 AM PST THU JAN 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...NORTHWEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS 
  IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-270000-
/O.CON.KSEW.GL.W.0014.000000T0000Z-120127T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
905 AM PST THU JAN 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WIND...WEST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND
AND SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-270000-
/O.CON.KSEW.GL.W.0012.000000T0000Z-120127T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
905 AM PST THU JAN 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WIND...WEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-270115-
/O.CON.KSEW.RB.Y.0004.000000T0000Z-120127T1200Z/
GRAYS HARBOR BAR-
905 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY...

* BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR.

* COMBINED SEAS...17 FEET SUBSIDING TO 14 FEET TODAY.

* FIRST EBB...AROUND 630 PM THURSDAY EVENING.

* SECOND EBB...AROUND 7 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$

PZZ150-153-156-170-173-176-270115-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
905 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...NORTHWEST WIND 15 TO 30 KNOTS.

* SEAS...WEST SWELL 14 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-270115-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
905 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-270115-
/O.CON.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
PUGET SOUND AND HOOD CANAL-
905 AM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
115 
WHUS76 KSEW 262206
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
206 PM PST THU JAN 26 2012

PZZ131-132-270600-
/O.CAN.KSEW.GL.W.0014.000000T0000Z-120127T0000Z/
/O.NEW.KSEW.SC.Y.0904.120126T2206Z-120127T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
206 PM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
GALE WARNING HAS ENDED.

* WIND...WEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-270615-
/O.CAN.KSEW.GL.W.0012.000000T0000Z-120127T0000Z/
/O.NEW.KSEW.SW.Y.0011.120126T2206Z-120128T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
206 PM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
PST FRIDAY...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM PST
FRIDAY. THE GALE WARNING HAS ENDED.

* SEAS...WEST SWELL 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ150-153-156-170-173-176-270615-
/O.CAN.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
/O.NEW.KSEW.SW.Y.0011.120126T2206Z-120128T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
206 PM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM PST
FRIDAY. THE SMALL CRAFT ADVISORY FOR WIND HAS ENDED.

* SEAS...WEST SWELL 13 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ133-135-262315-
/O.CAN.KSEW.SC.Y.0901.000000T0000Z-120127T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
206 PM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

WINDS HAVE DIMINISHED.

$$

PZZ134-262315-
/O.CAN.KSEW.SC.Y.0903.000000T0000Z-120127T0200Z/
ADMIRALTY INLET-
206 PM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

WINDS HAVE DIMINISHED.

$$

PZZ110-270615-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120128T0800Z/
GRAYS HARBOR BAR-
206 PM PST THU JAN 26 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL
MIDNIGHT PST FRIDAY NIGHT...

* BAR CONDITIONS...SEVERE...WITH BREAKERS LIKELY AND COVERING THE
  BAR AT TIMES DURING MAXIMUM EBB CURRENTS.

* COMBINED SEAS...13 TO 15 FEET TONIGHT AND FRIDAY.

* FIRST EBB...AROUND 630 PM THURSDAY EVENING.

* SECOND EBB...AROUND 7 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL
CONDITIONS IMPROVE.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 26, 3:00 AM PST, 20 minutes earlier.

Area forecast discussion, Jan 26, 3:00 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST THU JAN 26 2012

.SYNOPSIS...MOIST WESTERLY FLOW WILL BRING SCATTERED SHOWERS AND
BREEZY CONDITIONS TO WESTERN WASHINGTON TODAY...WITH SNOW TAPERING
OFF IN THE MOUNTAINS. AN UPPER RIDGE WILL KEEP MOST OF WESTERN
WASHINGTON DRY TONIGHT THROUGH SATURDAY...WITH PATCHY FOG AND
FREEZING FOG LIKELY LATE TONIGHT AND FRIDAY MORNING. TYPICALLY WET
JANUARY WEATHER IS EXPECTED TO RETURN SUNDAY AND EARLY NEXT WEEK.

&&

.SHORT TERM...ANOTHER FRONTAL SYSTEM IS MOVING THROUGH THE PACIFIC
NORTHWEST EARLY THIS MORNING. THIS RELATIVELY SMALL SYSTEM DEVELOPED
AS AN OFFSHORE UPPER SHORTWAVE MOVED THROUGH THE STRONG JET THAT HAS
BEEN POINTED AT WESTERN WASHINGTON...AND THE MODELS HANDLED IT WELL
OVERALL. A 1012 MB SURFACE LOW CROSSED THE SOUTH PART OF VANCOUVER
ISLAND LATE WEDNESDAY EVENING...AND IT IS MOVING INTO SOUTHWEST
MAINLAND BRITISH COLUMBIA EARLY THIS MORNING. AT THE SAME TIME THE
SURFACE FRONT MOVED THROUGH WESTERN WASHINGTON. AT 2 AM RADAR SHOWED
THE BACK EDGE OF THE FRONTAL PRECIPITATION BAND MOVING INTO THE
CASCADES.

THE FRONT WILL CROSS THE CASCADES EARLY THIS MORNING...AND THE JET
STREAM WILL WEAKEN AND SHIFT SOUTHWARD. THIS WILL LEAVE WESTERN
WASHINGTON IN MOIST WESTERLY FLOW ALL DAY...WITH SURFACE HIGH
PRESSURE BUILDING OVER THE AREA FROM THE SOUTHWEST. THE RESULT WILL
BE SCATTERED SHOWERS AND BREEZY SOUTHERLY ONSHORE WINDS TODAY. A
WEAK PUGET SOUND CONVERGENCE ZONE WILL PROBABLY FORM. THE SNOW LEVEL
WILL FALL FROM 3000 FT TO 1500 FT AND OROGRAPHIC FORCING WILL
ENHANCE SHOWERS OVER THE CASCADES...BUT ONLY 1 TO 3 INCHES OF
ADDITIONAL SNOW IS LIKELY. I WILL LET THE SNOW ADVISORY EXPIRE AT
6 AM AS SCHEDULED.

THE FLOW ALOFT OVER WESTERN WASHINGTON WILL VEER TO NORTHWESTERLY
TONIGHT...AS AN UPPER RIDGE BUILDS WELL OFFSHORE. SURFACE HIGH
PRESSURE WILL SHIFT INLAND. SPOTTY LINGERING SHOWERS NEAR AND OVER
THE CASCADES WILL END AND WINDS WILL GO SLACK. THE AIR MASS WILL BE
COOL WITH THE SNOW LEVEL ONLY AROUND 1000 FT...TEMPERATURES
OVERNIGHT WILL DROP INTO THE UPPER 20S TO MID 30S...AND PATCHY FOG
AND FREEZING FOG WILL FORM.

THE OFFSHORE UPPER RIDGE WILL MOVE SLOWLY TOWARD 130W FRIDAY. IT
WILL REMAIN A RATHER FLAT RIDGE AT THAT TIME...WITH A WEAK FRONTAL
SYSTEM MOVING OVER ITS NORTH SIDE INTO BRITISH COLUMBIA. THAT SYSTEM
WILL PROBABLY LIMIT SUNSHINE AT THE COAST AND IN THE NORTH TO PARTLY
SUNNY SKIES -- AND IT COULD EVEN PRODUCE SOME VERY LIGHT
PRECIPITATION AT THE NORTH COAST AND OVER THE NORTH CASCADES. FOR
THE PUGET SOUND AREA AND SOUTHWEST INTERIOR...A MOSTLY SUNNY DAY
WITH PATCHY MORNING FOG AND FREEZING FOG STILL LOOKS LIKE A GOOD
FORECAST.

THE UPPER RIDGE WILL BUILD SLIGHTLY AS IT PROGRESSES TO 130W FRIDAY
NIGHT AND THEN ALMOST TO THE COAST SATURDAY. ANOTHER FRONTAL SYSTEM
RIDING OVER THE NORTH SIDE OF THE RIDGE WILL KEEP A CHANCE OF LIGHT
PRECIPITATION ACROSS THE NORTH PART OF WESTERN WASHINGTON AND MOSTLY
CLOUDY SKIES ACROSS THE SOUTH PART OF THE FORECAST AREA.   MCDONNAL

.LONG TERM...THE UPPER RIDGE WILL MOVE INLAND ACROSS THE PACIFIC
NORTHWEST SATURDAY NIGHT AND SUNDAY...AND THE FRONTAL SYSTEM JUST
UPSTREAM OF IT WILL FOLLOW. MODELS HAVE BEEN CONSISTENT AND IN GOOD
AGREEMENT THAT THIS FEATURE WILL MAKE FOR A RAINY DAY ON SUNDAY...
AND I UPDATED THE EXTENDED FORECAST ACCORDINGLY.

MODELS DISAGREE ON TIMING AND OTHER DETAILS FOR MONDAY THROUGH
WEDNESDAY. BUT THEY DO AGREE THAT ZONAL FLOW AND A PROGRESSIVE
PATTERN WILL PREVAIL...WITH ANOTHER FRONTAL SYSTEM MOVING THROUGH
EARLY NEXT WEEK. THE BROAD BRUSH RAIN LIKELY FOR EVERY PERIOD MIGHT
SOUND A LITTLE PESSIMISTIC...BECAUSE THERE WILL BE BREAKS BETWEEN
SYSTEMS WITH JUST SCATTERED SHOWERS AND MAYBE EVEN SUN BREAKS.
TIMING THOSE BREAKS IS NOT PRACTICAL AT THIS TIME THOUGH. THE SNOW
LEVEL WILL REMAIN MOSTLY IN THE 2000 TO 3000 FT RANGE...AND SNOW
WILL CONTINUE TO PILE UP IN THE MOUNTAINS.   MCDONNAL

&&

.HYDROLOGY...THERE IS A SHORT TERM THREAT OF MINOR FLOODING ON THE
SKOKOMISH RIVER. THE SKOKOMISH NEAR POTLATCH WAS AT 16.2 FT AT 3 AM
-- JUST 0.3 FT BELOW FLOOD STAGE -- AND STILL RISING SLOWLY. IT WILL
PROBABLY CREST JUST BELOW FLOOD STAGE LATER THIS MORNING...HOWEVER
WHETHER IT WILL CREST 2 INCHES BELOW OR 2 INCHES ABOVE FLOOD STAGE
IS A BIT OF A GUESS. RIGHT NOW A FLOOD ADVISORY IS IN EFFECT...BUT A
FLOOD WARNING WILL BE ISSUED IF IT HITS FLOOD STAGE.

ASIDE FROM THE SITUATION ON THE SKOKOMISH RIVER TODAY...NO FLOODING
IS EXPECTED IN THE FORECAST AREA DURING THE NEXT 7 DAYS.   MCDONNAL

&&

.AVIATION...STRONG MOIST WEST FLOW ALOFT WILL BECOME MORE WNW TODAY.
SCATTERED SHOWERS THIS MORNING IN THE WAKE OF A COLD FRONT WILL
TAPER THIS AFTERNOON...WITH SOME CLEARING. AIR MASS IS MOIST AND
SLIGHTLY UNSTABLE.

EXPECT CEILINGS MAINLY 3-5K FT IN SHOWERS TODAY WITH CLEAR PATCHES.
SIGNIFICANT IMPROVEMENT IS LIKELY THIS AFTERNOON AS THE AIR MASS
STABILIZES.

KSEA...DISCUSSION ABOVE APPLIES. CEILINGS SHOULD BE MAINLY VFR WITH
OCCASIONAL 2K CEILINGS IN SHOWERS. WINDS SOUTHWEST 15G25 KT TODAY
TAPERING IN THE AFTERNOON. CHB

&&

.MARINE...STRONG ONSHORE FLOW IS BRINGING STRONG GALE WESTERLY WIND
TO THE STRAIT AS WELL AS SOME LAST GASP WESTERLY GALES TO THE COAST.
EXTENDED THE GALE ON THE COAST UNTIL 12Z AND ADDED THE WEST ENTRANCE
TO THE STRAIT GALE. IN FACT THE KUIL-KBLI GRADIENT HAS KEPT RISING
AND MAY HAVE TO ISSUE A STORM WARNING FOR THE STRAIT. SMALL CRAFT
ADVISORY WINDS ALL OTHER WATERS.

A SURFACE HIGH BUILDS INLAND OVER THE AREA LATE TONIGHT GIVING
WEAKER WINDS. SMALL CRAFT ADVISORY STRENGTH WEST WINDS IN THE STRAIT
WILL SLOWLY WIND DOWN THURSDAY AS THE POST-FRONTAL ONSHORE FLOW
WEAKENS.

ANOTHER SYSTEM ARRIVES OVER THE WEEKEND ACCORDING TO THE GFS/ECMWF
SOLUTIONS. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR THE CENTRAL AND NORTH CASCADES
       UNTIL 6 AM THIS MORNING.
     FLOOD ADVISORY FOR THE SKOKOMISH RIVER.
PZ...STORM WARNING CENTRAL AND EAST STRAIT.
     GALE WARNING WEST STRAIT.
     SMALL CRAFT ADVISORY ALL OTHER WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:18 PM PSTGale WarningSEW22 hr
Jan 25, 4:26 PM PSTRiver Flood AdvisorySEWMason37 hr
Jan 25, 11:04 PM PSTSmall Craft AdvisorySEW3 hr
Jan 26, 2:02 AM PSTGale WarningSEW78 min
Jan 26, 3:20 AM PSTStorm WarningSEW4 hr
Jan 26, 4:03 AM PSTSmall Craft AdvisorySEW10 hr
Jan 26, 4:56 AM PSTHigh Wind WarningSEW5 hr
Jan 26, 5:04 AM PSTCoastal Flood StatementSEW5 hr
Jan 26, 2:06 PM PSTSmall Craft AdvisorySEW10 hr
Jan 26, 2:06 PM PSTSmall Craft Advisory for Hazardous SeasSEW37 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.